Korean J Asthma Allergy Clin Immunol.  2008 Mar;28(1):70-73.

A Case of Anaphylaxis due to Repeated Intradermal Testing with Ampicillin

Abstract

A broad-spectrum aminopenicillin, such as amoxicillin or ampicillin, has been widely used for a variety of infectious diseases. Anaphylaxis to antibiotics is one of the most common fatal IgE-mediated diseases. Skin tests with the culprit beta-lactam antibiotic are common and validated methods for evaluating the presence of IgE antibodies and cross- reactivity between beta-lactam antibiotics in patients with aminopenicilin-induced hypersensitivity. In rare cases, the tests with the culprit drugs can induce anaphylactic reactions; however, it has not yet been elucidated whether repetition of skin testings and time intervals between hypersensitivity and skin testing affect the recurrence of serious anaphylactic reactions. We report herein a case of anaphylactic reaction after repeated skin test with penicillin G, amoxicillin and ampicillin in a 47-year-old man who had shown anaphylaxis to amoxicillin two weaks earlier.


MeSH Terms

Amoxicillin
Ampicillin
Anaphylaxis
Anti-Bacterial Agents
Antibodies
Communicable Diseases
Humans
Hypersensitivity
Immunoglobulin E
Intradermal Tests
Middle Aged
Penicillin G
Recurrence
Skin Tests
Amoxicillin
Ampicillin
Anti-Bacterial Agents
Antibodies
Immunoglobulin E
Penicillin G
Full Text Links
  • KJAACI
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2023 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr